Alert archive / Montana / Red Flag Warnings in 2018

Red Flag Warning 3, NWS Missoula, MT

August 1, 201816 counties in Montana

NWS Missoula, MT issued this red flag warning at Aug 1, 2018, 12:04 PM MDT for 16 counties in Montana. It took effect at Aug 2, 2018, 12:00 PM MDT. It was in force for 10 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 1, 2018, 12:04 PM MDT (18:04 UTC)
In effect from
Aug 2, 2018, 12:00 PM MDT
Expired
Aug 2, 2018, 10:00 PM MDT
In force
10 hr
Issued by
NWS Missoula, MT

Counties Beaverhead County, MT, Deer Lodge County, MT, Flathead County, MT, Glacier County, MT, Granite County, MT, Jefferson County, MT, Lake County, MT, Lewis and Clark County, MT, Lincoln County, MT, Madison County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 41 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 3:47 PM MDTTSTM WND GST 57Brenner Raws, MTMESONET STATION BRRM8, BRENNER RAWS.
Aug 2, 3:59 PM MDTTSTM WND GST 58Antelope Raws, MTMESONET STATION LMRM8, ANTELOPE RAWS.
Aug 2, 4:55 PM MDTTSTM WND GST 56Ennis Big Sky Awos, MTAWOS STATION EKS, ENNIS BIG SKY AWOS.
Aug 2, 5:02 PM MDTTSTM WND GST 50Red Rock Raws, MTMESONET STATION RRDM8, RED ROCK RAWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 6.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2018-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2018-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-413 J/kg
Mixed-layer LCL
2165 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

466 
WWUS85 KMSO 011804
RFWMSO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Missoula MT
1204 PM MDT Wed Aug 1 2018

MTZ110-030400-
/O.NEW.KMSO.FW.W.0003.180802T1800Z-180803T0400Z/
/O.CON.KMSO.FW.W.0002.000000T0000Z-180802T0300Z/
Deerlodge/West Beaverhead-
1204 PM MDT Wed Aug 1 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY...

* Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). 

* Red Flag Warning for Today:

* Thunderstorms (Today): Several rounds of thunderstorms will 
  develop this afternoon along the Continental Divide and spread 
  eastward into the Deerlodge/West Beaverhead and East Beaverhead 
  N.F. There will be a mix of wet and dry thunderstorms, with 
  gusty winds. These thunderstorms have the potential to produce 
  frequent lightning. 

* Timing (Today): The best timing for thunderstorms will be 
  between 2PM and 8PM today. Thunderstorms should diminish around 
  sunset.
  
* Red Flag Warning for Thursday: 
 
* Impacts (Thursday): A dry cold front will bring increasing 
  westerly winds and low relative humidity values Thursday 
  afternoon continuing through the evening hours. 

* Winds (Thursday): Sustained 15 to 25 mph with gusts to near 40 
  mph.

* Minimum humidities (Thursday): 10 to 20 percent.

&&

$$

MTZ111-030400-
/O.NEW.KMSO.FW.W.0003.180802T1800Z-180803T0400Z/
/O.CON.KMSO.FW.W.0002.000000T0000Z-180802T0300Z/
East Beaverhead-
1204 PM MDT Wed Aug 1 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY...

* Affected area: Fire Zone 111 (East Beaverhead). 

* Red Flag Warning for Today:

* Thunderstorms (Today): Several rounds of thunderstorms will 
  develop this afternoon along the Continental Divide and spread 
  eastward into the Deerlodge/West Beaverhead and East Beaverhead 
  N.F. There will be a mix of wet and dry thunderstorms, with 
  gusty winds. These thunderstorms have the potential to produce 
  frequent lightning. 

* Timing (Today): The best timing for thunderstorms will be 
  between 2PM and 8PM today. Thunderstorms should diminish around 
  sunset.
  
* Red Flag Warning for Thursday: 
 
* Impacts (Thursday): A dry cold front will bring increasing
  westerly winds and low relative humidity values Thursday
  afternoon continuing through the evening hours. In addition,
  scattered mostly dry thunderstorms are also expected.

* Winds (Thursday): Sustained 15 to 25 mph with gusts to near 40 
  mph.

* Minimum humidities (Thursday): 10 to 20 percent.

* Thunderstorms (Thursday): Potential for gusty winds and frequent
  lightning, little rain is expected. The best timing for
  thunderstorms will be between 2PM and 8PM. 

&&

$$

MTZ104>108-030400-
/O.NEW.KMSO.FW.W.0003.180802T1800Z-180803T0400Z/
Kootenai-Flathead/Glacier Park-West Lolo-
Salish and Kootenai Reservation-East Lolo-
1204 PM MDT Wed Aug 1 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY...

* Affected area:
   Fire Zone 104 (Kootenai).
   Fire Zone 105 (Flathead/Glacier Park).
   Fire Zone 106 (West Lolo).
   Fire Zone 107 (Salish and Kootenai Reservation).
   Fire Zone 108 (East Lolo).

* Impacts: A dry cold front will bring increasing westerly winds
  and low relative humidity values Thursday afternoon continuing 
  through the evening hours. 

* Winds: Sustained 15 to 20 mph with gusts to near 35 mph.


* Minimum humidities: 10 to 20 percent.

&&

$$
4 follow-up statements
837 
WWUS85 KMSO 011831
RFWMSO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Missoula MT
1231 PM MDT Wed Aug 1 2018

MTZ109-021845-
/O.EXA.KMSO.FW.W.0003.180802T1800Z-180803T0400Z/
Bitterroot-
1231 PM MDT Wed Aug 1 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY...

* Affected area: Fire Zone 109 (Bitterroot). 

* Impacts: A dry cold front will bring increasing westerly winds 
  and low relative humidity values Thursday afternoon continuing 
  through the evening hours. 

* Winds: Sustained 15 to 20 mph with gusts to near 35 mph.

* Minimum humidities: 10 to 20 percent.

&&

$$

MTZ110-021845-
/O.CON.KMSO.FW.W.0002.000000T0000Z-180802T0300Z/
/O.CON.KMSO.FW.W.0003.180802T1800Z-180803T0400Z/
Deerlodge/West Beaverhead-
1231 PM MDT Wed Aug 1 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
THURSDAY...

* Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). 

* Red Flag Warning for Today: 

* Thunderstorms (Today): Several rounds of thunderstorms will 
  develop this afternoon along the Continental Divide and spread 
  eastward into the Deerlodge/West Beaverhead and East 
  Beaverhead N.F. There will be a mix of wet and dry 
  thunderstorms, with gusty winds. These thunderstorms have the 
  potential to produce frequent lightning. 

* Timing (Today): The best timing for thunderstorms will be 
  between 2PM and 8PM today. Thunderstorms should diminish 
  around sunset. 

* Red Flag Warning for Thursday:

* Impacts (Thursday): A dry cold front will bring increasing 
  westerly winds and low relative humidity values Thursday 
  afternoon continuing through the evening hours. 

* Winds (Thursday): Sustained 15 to 25 mph with gusts to near 40 
  mph. 

* Minimum humidities (Thursday): 10 to 20 percent.

&&

$$

MTZ111-021845-
/O.CON.KMSO.FW.W.0002.000000T0000Z-180802T0300Z/
/O.CON.KMSO.FW.W.0003.180802T1800Z-180803T0400Z/
East Beaverhead-
1231 PM MDT Wed Aug 1 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
THURSDAY...

* Affected area: Fire Zone 111 (East Beaverhead). 

* Red Flag Warning for Today: 

* Thunderstorms (Today): Several rounds of thunderstorms will 
  develop this afternoon along the Continental Divide and spread 
  eastward into the Deerlodge/West Beaverhead and East 
  Beaverhead N.F. There will be a mix of wet and dry 
  thunderstorms, with gusty winds. These thunderstorms have the 
  potential to produce frequent lightning. 

* Timing (Today): The best timing for thunderstorms will be 
  between 2PM and 8PM today. Thunderstorms should diminish 
  around sunset. 

* Red Flag Warning for Thursday:

* Impacts (Thursday): A dry cold front will bring increasing 
  westerly winds and low relative humidity values Thursday 
  afternoon continuing through the evening hours. In addition, 
  scattered mostly dry thunderstorms are also expected. 

* Winds (Thursday): Sustained 15 to 25 mph with gusts to near 40 
  mph. 

* Minimum humidities (Thursday): 10 to 20 percent.

* Thunderstorms (Thursday): Potential for gusty winds and 
  frequent lightning, little rain is expected. The best timing 
  for thunderstorms will be between 2PM and 8PM. 

&&

$$

MTZ104>108-021845-
/O.CON.KMSO.FW.W.0003.180802T1800Z-180803T0400Z/
Kootenai-Flathead/Glacier Park-West Lolo-
Salish and Kootenai Reservation-East Lolo-
1231 PM MDT Wed Aug 1 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
THURSDAY...

* Affected area: Fire Zone 104 (Kootenai). Fire Zone 105 
  (Flathead/Glacier Park). Fire Zone 106 (West Lolo). Fire Zone 
  107 (Salish and Kootenai Reservation). Fire Zone 108 (East 
  Lolo). 

* Impacts: A dry cold front will bring increasing westerly winds 
  and low relative humidity values Thursday afternoon continuing 
  through the evening hours. 

* Winds: Sustained 15 to 20 mph with gusts to near 35 mph.

* Minimum humidities: 10 to 20 percent.

&&

$$
130 
WWUS85 KMSO 020246
RFWMSO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Missoula MT
846 PM MDT Wed Aug 1 2018

MTZ111-030400-
/O.EXP.KMSO.FW.W.0002.000000T0000Z-180802T0300Z/
/O.CON.KMSO.FW.W.0003.180802T1800Z-180803T0400Z/
East Beaverhead-
846 PM MDT Wed Aug 1 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
THURSDAY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

* Affected area: Fire Zone 111 (East Beaverhead). 

* Red Flag Warning for Today: 

* Thunderstorms (Today): Several rounds of thunderstorms will 
  develop this afternoon along the Continental Divide and spread 
  eastward into the Deerlodge/West Beaverhead and East 
  Beaverhead N.F. There will be a mix of wet and dry 
  thunderstorms, with gusty winds. These thunderstorms have the 
  potential to produce frequent lightning. 

* Timing (Today): The best timing for thunderstorms will be 
  between 2PM and 8PM today. Thunderstorms should diminish 
  around sunset. 

* Red Flag Warning for Thursday:

* Impacts (Thursday): A dry cold front will bring increasing 
  westerly winds and low relative humidity values Thursday 
  afternoon continuing through the evening hours. In addition, 
  scattered mostly dry thunderstorms are also expected. 

* Winds (Thursday): Sustained 15 to 25 mph with gusts to near 40 
  mph. 

* Minimum humidities (Thursday): 10 to 20 percent.

* Thunderstorms (Thursday): Potential for gusty winds and 
  frequent lightning, little rain is expected. The best timing 
  for thunderstorms will be between 2PM and 8PM. 

&&

$$

MTZ110-030400-
/O.EXP.KMSO.FW.W.0002.000000T0000Z-180802T0300Z/
/O.CON.KMSO.FW.W.0003.180802T1800Z-180803T0400Z/
Deerlodge/West Beaverhead-
846 PM MDT Wed Aug 1 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
THURSDAY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

* Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). 

* Red Flag Warning for Today: 

* Thunderstorms (Today): Several rounds of thunderstorms will 
  develop this afternoon along the Continental Divide and spread 
  eastward into the Deerlodge/West Beaverhead and East 
  Beaverhead N.F. There will be a mix of wet and dry 
  thunderstorms, with gusty winds. These thunderstorms have the 
  potential to produce frequent lightning. 

* Timing (Today): The best timing for thunderstorms will be 
  between 2PM and 8PM today. Thunderstorms should diminish 
  around sunset. 

* Red Flag Warning for Thursday:

* Impacts (Thursday): A dry cold front will bring increasing 
  westerly winds and low relative humidity values Thursday 
  afternoon continuing through the evening hours. 

* Winds (Thursday): Sustained 15 to 25 mph with gusts to near 40 
  mph. 

* Minimum humidities (Thursday): 10 to 20 percent.

&&

$$

MTZ104>109-030400-
/O.CON.KMSO.FW.W.0003.180802T1800Z-180803T0400Z/
Kootenai-Flathead/Glacier Park-West Lolo-
Salish and Kootenai Reservation-East Lolo-Bitterroot-
846 PM MDT Wed Aug 1 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
THURSDAY...

* Affected area: Fire Zone 104 (Kootenai). Fire Zone 105 
  (Flathead/Glacier Park). Fire Zone 106 (West Lolo). Fire Zone 
  107 (Salish and Kootenai Reservation). Fire Zone 108 (East 
  Lolo). Fire Zone 109 (Bitterroot). 

* Impacts: A dry cold front will bring increasing westerly winds 
  and low relative humidity values Thursday afternoon continuing 
  through the evening hours. 

* Winds: Sustained 15 to 20 mph with gusts to near 35 mph.

* Minimum humidities: 10 to 20 percent.

&&

$$
284 
WWUS85 KMSO 020936
RFWMSO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Missoula MT
336 AM MDT Thu Aug 2 2018

MTZ111-030945-
/O.NEW.KMSO.FW.W.0004.180803T1800Z-180804T0400Z/
/O.CON.KMSO.FW.W.0003.180802T1800Z-180803T0400Z/
East Beaverhead-
336 AM MDT Thu Aug 2 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT FRIDAY...

* Affected area: Fire Zone 111 (East Beaverhead). 

* Red Flag Warning for Today: 

* Impacts: A dry cold front will bring increasing westerly winds 
  and low relative humidity values this afternoon continuing 
  through the evening hours. In addition, scattered mostly dry 
  thunderstorms are also expected. 

* Winds: Sustained 15 to 25 mph with gusts to near 40 mph. 

* Minimum humidities: 10 to 20 percent.

* Thunderstorms: Potential for gusty winds and frequent 
  lightning, little rain is expected. The best timing for 
  thunderstorms will be between 2PM and 8PM. 


* Red Flag Warning for Friday:

* Impacts (Friday): A dry cold front will bring increasing
  westerly winds and low relative humidity values Friday 
  afternoon continuing through the evening hours. In addition, 
  scattered mostly dry thunderstorms are also expected. 

* Winds (Friday): Sustained 15 to 25 mph with gusts to near 40 
  mph.
 
* Minimum humidities (Friday): 10 to 20 percent.


&&

$$

MTZ110-030945-
/O.NEW.KMSO.FW.W.0004.180803T1800Z-180804T0400Z/
/O.CON.KMSO.FW.W.0003.180802T1800Z-180803T0400Z/
Deerlodge/West Beaverhead-
336 AM MDT Thu Aug 2 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT FRIDAY...

* Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). 

* Red Flag Warning for Today: 

* Impacts: A dry cold front will bring increasing westerly winds 
  and low relative humidity values this afternoon continuing 
  through the evening hours. 

* Winds: Sustained 15 to 25 mph with gusts to near 40 mph. 

* Minimum humidities: 10 to 20 percent.


* Red Flag Warning for Friday:

* Impacts (Friday): A dry cold front will bring increasing
  westerly winds and low relative humidity values Friday 
  afternoon continuing through the evening hours. 

* Winds (Friday): Sustained 15 to 25 mph with gusts to near 40 
  mph.
 
* Minimum humidities (Friday): 10 to 20 percent.

&&

$$

MTZ104>109-030400-
/O.CON.KMSO.FW.W.0003.180802T1800Z-180803T0400Z/
Kootenai-Flathead/Glacier Park-West Lolo-
Salish and Kootenai Reservation-East Lolo-Bitterroot-
336 AM MDT Thu Aug 2 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING...

* Affected area: Fire Zone 104 (Kootenai). Fire Zone 105 
  (Flathead/Glacier Park). Fire Zone 106 (West Lolo). Fire Zone 
  107 (Salish and Kootenai Reservation). Fire Zone 108 (East 
  Lolo). Fire Zone 109 (Bitterroot). 

* Impacts: A dry cold front will bring increasing westerly winds
  and low relative humidity values this afternoon continuing 
  through the evening hours. 

* Winds: Sustained 15 to 20 mph with gusts to near 35 mph.

* Minimum humidities: 10 to 20 percent.

&&

$$
580 
WWUS85 KMSO 030346
RFWMSO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Missoula MT
946 PM MDT Thu Aug 2 2018

MTZ110-040400-
/O.EXP.KMSO.FW.W.0003.000000T0000Z-180803T0400Z/
/O.CON.KMSO.FW.W.0004.180803T1800Z-180804T0400Z/
Deerlodge/West Beaverhead-
946 PM MDT Thu Aug 2 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
FRIDAY...
...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...

* Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). 

* Red Flag Warning for Today: 

* Impacts: A dry cold front will bring increasing westerly winds 
  and low relative humidity values this afternoon continuing 
  through the evening hours. 

* Winds: Sustained 15 to 25 mph with gusts to near 40 mph.

* Minimum humidities: 10 to 20 percent.

* Red Flag Warning for Friday:

* Impacts (Friday): A dry cold front will bring increasing 
  westerly winds and low relative humidity values Friday 
  afternoon continuing through the evening hours. 

* Winds (Friday): Sustained 15 to 25 mph with gusts to near 40 
  mph. 

* Minimum humidities (Friday): 10 to 20 percent.

&&

$$

MTZ111-040400-
/O.EXP.KMSO.FW.W.0003.000000T0000Z-180803T0400Z/
/O.CON.KMSO.FW.W.0004.180803T1800Z-180804T0400Z/
East Beaverhead-
946 PM MDT Thu Aug 2 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
FRIDAY...
...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...

* Affected area: Fire Zone 111 (East Beaverhead). 

* Red Flag Warning for Today: 

* Impacts: A dry cold front will bring increasing westerly winds 
  and low relative humidity values this afternoon continuing 
  through the evening hours. In addition, scattered mostly dry 
  thunderstorms are also expected. 

* Winds: Sustained 15 to 25 mph with gusts to near 40 mph.

* Minimum humidities: 10 to 20 percent.

* Thunderstorms: Potential for gusty winds and frequent 
  lightning, little rain is expected. The best timing for 
  thunderstorms will be between 2PM and 8PM. 

* Red Flag Warning for Friday:

* Impacts (Friday): A dry cold front will bring increasing 
  westerly winds and low relative humidity values Friday 
  afternoon continuing through the evening hours. In addition, 
  scattered mostly dry thunderstorms are also expected. 

* Winds (Friday): Sustained 15 to 25 mph with gusts to near 40 
  mph. 

* Minimum humidities (Friday): 10 to 20 percent.

&&

$$

MTZ104>109-030500-
/O.EXP.KMSO.FW.W.0003.000000T0000Z-180803T0400Z/
Kootenai-Flathead/Glacier Park-West Lolo-
Salish and Kootenai Reservation-East Lolo-Bitterroot-
946 PM MDT Thu Aug 2 2018

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...

* Affected area:
   Fire Zone 104 (Kootenai).
   Fire Zone 105 (Flathead/Glacier Park).
   Fire Zone 106 (West Lolo).
   Fire Zone 107 (Salish and Kootenai Reservation).
   Fire Zone 108 (East Lolo).
   Fire Zone 109 (Bitterroot).


&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 1, 4:16 AM MDT, 7 hours 48 minutes earlier.

Area forecast discussion, Aug 1, 4:16 AM MDT, 7 hours 48 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
416 AM MDT Wed Aug 1 2018

.DISCUSSION...

Thunderstorms capable of producing gusty, erratic winds will
develop across portions of north central Idaho (including Lemhi
County) and southwest Montana this afternoon through late tonight.
There is a only a small chance of measurable precipitation from
these storms. Wildfire smoke from Oregon, California, Nevada, and
Idaho fires will be very noticeable across the Northern Rockies
through tonight as well. Temperatures this afternoon are
anticipated to be quite warm, with most lower elevation valleys
warming at least into the 90s.

A dry cold front is expected to sweep across the Northern Rockies
during Thursday daytime, producing widespread wind gusts 25 to 35
mph during the afternoon and early evening hours. Temperatures
will be noticeably cooler behind the cold front. Winds will
become gusty once again Friday afternoon and evening across the
region. Relatively cool temperatures will be present through the
weekend.

Models solutions for the extended forecast periods has shifted a
bit in the past day, with the consensus solution of another warm
ridge of high pressure Monday through Thursday. This scenario
would translate to afternoon temperatures at least in the 90s for
low elevations of the Northern Rockies.

&&

.AVIATION...

Isolated to scattered showers and thunderstorms will be possible
this afternoon and evening across southwest Montana and Lemhi
County Idaho. Storms could produce lightning, terrain
obscurations, and gusty erratic outflow winds. KBTM and KSMN have
a higher potential of seeing thunderstorm activity. Smoke from
wildfires across the western U.S. may lead to reduced visibility
at times as smoke settles into valleys. KSMN and KBTM will see the
thickest smoke, with visibility potentially dropping down to 6SM
or lower at times.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Red Flag Warning from noon today to 9 PM MDT this evening
     Deerlodge/West Beaverhead...East Beaverhead.

ID...&&

In the hours before

Local storm report, Aug 1, 7:01 AM MDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
701 AM MDT WED AUG 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             2 SSW HALL              46.56N 113.22W
07/27/2018  E1.50 INCH       GRANITE            MT   PUBLIC

            TIME ESTIMATED VIA RADAR. FIELDS WERE
            COVERED WITH HAIL.

&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:43 PM MDTSpecial Weather StatementMSOSilver Bow47 min
Aug 1, 4:19 AM MDTRed Flag WarningMSOBeaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 1 more17 hr

Nearby

Red Flag Warnings in Montana, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.